VeggieBoards banner
1 - 17 of 17 Posts

·
Premium Member
Joined
·
34,591 Posts
Discussion Starter · #1 ·
Two weeks ago, my boyfriend briefly took a prescribed medication and two days later, developed a lip irritation (not 100% sure the two are related). The pain he is experiencing is a burning sensation similar to a sunburn. He's tries Benadryl, ice, and medicated lip balms with little relief. Does anyone have any suggestions for relief until he gets to the doctor? Thanks.
 

·
Registered
Joined
·
10,728 Posts
What was the medication? Knowing how and why they started burning will help determine what may quell it.
 

·
Premium Member
Joined
·
34,591 Posts
Discussion Starter · #4 ·
Quote:
Originally Posted by fadeaway1289 View Post

Has he tried vasoline or aloe vera based balms?
Last night on the drive home from Disneyland, I asked him if he had aloe vera and he doesn't. He hasn't tried vasoline.

Quote:
Originally Posted by *AHIMSA* View Post

What was the medication? Knowing how and why they started burning will help determine what may quell it.
He got a hold of a nurse last night and she said it's likely not related to the medication. He also got some injections 2 days prior, I wonder if that could have anything to do with it. When he called the doctor yesterday, the automated system told him September 9th was the earliest appointment. When he called the nurse, she said she put it in the computer for 9:30 that they can squeeze him in today. I'll let you know what they say


Thanks ladies!
 

·
Ankle Biter
Joined
·
9,333 Posts
Quit kissing him so hard for a few days?
 

·
Registered
Joined
·
10,728 Posts
Dermatitis is a bull**** diagnosis. It means irritated and inflamed skin with an unknown cause.
 

·
Premium Member
Joined
·
34,591 Posts
Discussion Starter · #11 ·
The doctor thinks it was an allergic reaction to something that is isolated in the lips. It's not common, so he can't be sure. He stepped out of the room to talk to a dermatologist and that's what they came up with. It should heal on its own if it's not being irritated, but they said to come back in a week if it's not getting better.
 

·
Registered
Joined
·
5,660 Posts
I am sorry for your boyfriend's plight and that he is in pain. Unfortunately, I don't really have any suggestions as to remedies. Maybe lidocaine.

http://en.wikipedia.org/wiki/Lidocaine

I hope you don't think this is unkind, but when I saw the thread title about "burning lips" I started hearing tango music playing in the back of my mind. There was a big hit for a number of artists in the 1950s about burning lips called "Kiss of Fire."

Here is the Georgia Gibbs/Miss Piggy version:

http://www.youtube.com/watch?v=mxyEac90rvs&feature=watch_response
 

·
Registered
Joined
·
4,337 Posts
Make sure he dose not get a curry craving. OUCH!
 

·
Registered
Joined
·
44 Posts
Crazy Rumours has a great vegan lip balm, Orange & Bergamot....that saves me in the winter with burning lips. In the meantime, perhaps an anti-inflammatory like Advil could help.
 

·
Premium Member
Joined
·
34,591 Posts
Discussion Starter · #17 ·
The doctor told him to avoid all balms, to just use the medication prescribed, plus the over the counter cream. I guess when you have an allergic reaction, lip balms can irritate it further. He's going to try the steroid one now, hopefully it helps. He's been using this as an excuse to eat a lot of Popsicles
It numbs it.
 
1 - 17 of 17 Posts
Top